Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 7, 2015, 10:17 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 10:17 AM CST (16:17 UTC)
- Expired
- Jan 7, 2015, 2:54 PM CST
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
376 WHUS73 KGRB 071617 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 AM CST WED JAN 7 2015 ...GUSTY NORTHWEST WINDS WITH GALE FORCE GUSTS TO CONTINUE... .STRONG NORTHWEST WINDS WILL CONTINUE...AS ARCTIC HIGH PRESSURE SETTLES SOUTH THROUGH THE PLAINS. LMZ541>543-072100- /O.CAN.KGRB.UP.W.0001.000000T0000Z-150107T2100Z/ /O.CON.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1017 AM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE HEAVY FREEZING SPRAY WARNING. * NORTHWEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED THROUGH MID-AFTERNOON. * WAVES OF 3 TO 5 FEET ARE EXPECTED FOR ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-072100- /O.CAN.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/ /O.NEW.KGRB.SC.Y.0003.150107T1617Z-150107T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1017 AM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * NORTHWEST WINDS OF 15 TO 25 KTS...WITH GUSTS TO 30 KNOTS ARE EXPECTED THROUGH MID- AFTERNOON. * MOST OF THE BAY IS ICE COVERED...SO VERY LIMITED WAVE DEVELOPMENT IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-072100- /O.CON.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 1017 AM CST WED JAN 7 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * NORTHWEST WINDS OF 15 TO 25 KTS...WITH OCCASIONAL GUST TO 35 KTS ARE EXPECTED THROUGH MID- AFTERNOON. * WAVES OF 2 TO 4 FEET ARE EXPECTED FOR ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
700 WHUS73 KGRB 072054 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 254 PM CST WED JAN 7 2015 ...GUSTY WINDS EXPECTED THROUGH FRIDAY... .STRONG WINDS WILL CONTINUE THROUGH FRIDAY...AS ARCTIC HIGH PRESSURE SETTLES SOUTH THROUGH THE PLAINS. WEST WINDS WILL VEER SOUTHWEST ON THURSDAY...WITH GUSTS UP TO 35 KTS POSSIBLE THURSDAY AFTERNOON ON LAKE MICHIGAN. LMZ521-541>543-080500- /O.EXP.KGRB.GL.W.0002.000000T0000Z-150107T2100Z/ /O.NEW.KGRB.SC.Y.0004.150107T2100Z-150110T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 254 PM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST FRIDAY... ...GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST FRIDAY. * WEST WINDS OF 15 TO 25 KTS WILL VEER SOUTHWEST ON THURSDAY. OCCASIONAL GUSTS TO 35 KTS ARE POSSIBLE THURSDAY AFTERNOON ON LAKE MICHIGAN. * WAVES FOR ICE FREE AREAS WILL BUILD TO 4 TO 6 FT THURSDAY...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATERS OF LAKE MICHIGAN. * MOST OF THE BAY IS ICE COVERED...SO VERY LIMITED WAVE DEVELOPMENT IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-080500- /O.CAN.KGRB.SC.Y.0003.000000T0000Z-150107T2100Z/ /O.NEW.KGRB.SC.Y.0004.150107T2100Z-150110T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 254 PM CST WED JAN 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST FRIDAY. * WEST WINDS OF 15 TO 25 KTS WILL VEER SOUTHWEST ON THURSDAY. OCCASIONAL GUSTS TO 35 KTS ARE POSSIBLE THURSDAY AFTERNOON ON LAKE MICHIGAN. * MOST OF THE BAY IS ICE COVERED...SO VERY LIMITED WAVE DEVELOPMENT IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 4:54 AM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Jan 7, 4:54 AM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 454 AM CST WED JAN 7 2015 UPDATED TO ADD SHORT TERM PORTION FOR MORNING FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 450 AM CST WED JAN 7 2015 BITTER COLD CONTINUING INTO THE WEEKEND...THEN SLOWLY MODERATING TEMPERATURES. SOME SNOW THURSDAY. THE UPR FLOW ACRS NOAM IS HIGHLY AMPLIFIED...WITH A SHARP RIDGE ALONG THE WEST COAST AND A BROAD DEEP TROF OVER MUCH OF CENTRAL AND ERN NOAM. THE MAIN CHG DURING THE FCST PERIOD WILL BE FOR JET ENERGY FM THE PACIFIC TO GRADUALLY BREAK THROUGH THE WRN RIDGE... ALLOWING A MORE WLY FLOW INTO THE WEST COAST. THAT WL EVENTUALLY RESULT IN A LOSS OF AMPLITUDE ACRS THE CONUS. AS THE WESTERLIES BREAK THROUGH ACRS WRN NOAM AND HEIGHT RISES OCCUR WITH THE BASE OF THE ERN TROF...THE DIRECT FLOW OF ARCTIC AIR INTO THE FCST AREA WL COME TO AN END. OVERALL THOUGH...THIS IS GOING TO BE A SLOW PROCESS. TEMPERATURES WILL START OUT MUCH BELOW NORMAL...AND REMAIN THERE THROUGH SATURDAY. READINGS WILL REBOUND LATE IN THE WEEKEND AND EARLY NEXT WEEK...THOUGH WILL PROBABLY STILL STAY A LITTLE BELOW NORMAL THROUGH THE END OF THE FCST PERIOD. THE NWLY UPR FLOW MEANS LIMITED MOISTURE...SO PRECIPITATION AMOUNTS WILL BE BELOW NORMAL. BUT THERE WILL STILL BE AT LEAST A COUPLE CHANCES FOR SNOW...THE MOST SIGNIFICANT OF WHICH WILL BE THURSDAY. && .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 450 AM CST WED JAN 7 2015 EXTENDED THE WC.Y IN THE E TO 18Z THURSDAY. THAT WAS THE EASY PART. FIGURING OUT WHAT TO DO WITH THE W IS MUCH TOUGHER. HAVE NOT REACHED WARNING CRITERIA YET...BUT TEMPS STILL FALLING. FEELING IS THE MOST WE/LL DO IS FLIRT WITH WARNING CRITERIA ARND MID-MORNING. ANOTHER PROBLEM IS TONIGHT...WHEN NEW APPARENT T GRIDS AGAIN FLIRT WITH WARNING CRITERIA. CURRENT WARNING WILL EVENTUALLY NEED TO BE FOLLOWED UP BY ANOTHER WARNING OR AN ADVISORY FOR TONIGHT INTO TOMORROW MORNING...BUT WOULD LIKE TO HAVE A CLEARER PICTURE OF WHICH WILL BE MOST APPROPRIATE BEFORE ISSUING. THE NEXT SHIFT WL LIKELY MAKE A DECISION ON THAT LATE THIS MORNING. THE SECOND MAIN SHORT-TERM ISSUE IS THE SNOW CHANCE ON THURSDAY. SNOW CHC WL COME AS LOW-LEVEL ISENT LIFT COMBINES WITH SUPPORT FM SHRTWV DROPPING SSEWD FM NRN CANADA. SHRTWV WAY UP NRN 75N RIGHT NOW...SO TOUGH TO GET A GOOD LOOK AT IT ON GEOSTATIONARY STLT DATA. MODELS IN GOOD AGREEMENT ON THE HANDLING OF THIS SYSTEM. ADJUSTED TIMING A LITTLE BASED ON THE LATEST MODEL GUIDANCE. TOOK POPS UP TO 90 PCT...WITH MAX POPS IN THE W EARLY IN THE AFTN AND IN THE E DURING THE MID-LATE AFTN. EXPECT 2-3 INCHES OF SNOW AT MOST LOCATIONS...AND LATEST GRIDS REFLECT THIS. LUCKILY...WINDS WILL BE AT A MINIMUM /THOUGH CERTAINLY NOT CALM/ AS THE HEAVIEST SNOWS MOVE THROUGH. SHOULD SEE INCREASED WINDS AND SOME BLOWING AND DRIFTING AS THE SYSTEM DEPARTS THURSDAY EVENING. MAY EVENTUALLY WANT TO HAVE AN ADVISORY FOR THIS EVENT AS VERY COLD TEMPS WL LIMIT THE ABILITY OF HIGHWAY CREWS TO TREAT THE ROADS...AND BECAUSE IT COULD BE SNOWING PRETTY HEAVILY IN THE E FOR THE AFTN DRIVE HOME. BUT WE HAVE THE WIND CHILL HEADLINES UP NOW AND THE SNOWFALL TOTALS WE HAVE GOING FOR TOMORROW ARE BY NO MEANS A CINCH. WL SIMPLY MENTION IN THE HWO FOR NOW...AND ISSUE AN SPS TO CALL ADDITIONAL ATTENTION TO THE SITN. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 325 AM CST WED JAN 7 2015 BITTERLY COLD WEATHER REGIME TO CONT EAST OF THE ROCKIES THRU THE END OF THE WEEK BEFORE THE WRN NOAM UPR RDG BREAKS DOWN AND ALLOWS A PACIFIC AIR MASS TO BEGIN SPREADING EAST ACROSS THE CONUS. SEVERAL MORE VERY COLD NGTS WITH WIND CHILL HEADLINES LIKELY THRU AT LEAST FRI NGT...THEN A SLOW MODERATION TOWARD MORE NORMAL JAN TEMPS BY THE END OF THE FCST PERIOD. PCPN CHCS OVERALL LOOK TO BE BELOW NORMAL WITH ONE SYSTEM PULLING AWAY THU NGT...LAKE EFFECT POTENTIAL THRU FRI FOR N-CNTRL WI AND A WEAK SYSTEM SAT NGT. LIGHT SNOW MAY LINGER INTO THU EVENING ACROSS ERN WI AS THE CLIPPER/ASSOCIATED CDFNT TO STILL BE IN THE PROCESS OF EXITING THE REGION. MAIN STORY HOWEVER...WL BE THE NEXT SURGE OF ARCTIC AIR THAT WL OVERSPREAD WI LATER THU NGT AS 8H TEMPS CRASH INTO THE -24 TO -28C RANGE BY 12Z FRI. WINDS WL BE W-NW AT A STEADY 10 TO 20 MPH WITH HIGHER GUSTS WHICH WHEN COMBINED WITH EXPECTED MIN TEMPS RANGING FROM ZERO ZERO TO 5 BELOW NEAR LAKE MI...10 TO 15 BELOW ZERO N-CNTRL/PARTS OF CNTRL WI...WE ARE AGAIN LOOKING AT DANGEROUSLY COLD WIND CHILLS. AT LEAST WIND CHILL ADVY CRITERIA WL BE MET OVER THE ENTIRE FCST AREA. IN ADDITION TO THE BITTER COLD... THE GUSTY WINDS WL GENERATE AREAS OF BLOWING/DRIFTING SNOW AND HAVE ADDED THIS TO THE FCST. BESIDES THE FRIGID CONDITIONS...WL HAVE TO WATCH FOR LAKE EFFECT SNOW SHWRS ACROSS N-CNTRL WI THU NGT. DESPITE IMPRESSIVE DELTA-T VALUES AND HI LAKE-INDUCED CAPE VALUES...INVERSTION HEIGHTS WL LOWER THRU THE NGT AND TRAJS ARE ONLY MARGINALLY FAVORABLE (W-NW VS. FAVORED N-NW DIRECTION). THUS... HAVE KEPT ACCUMULATIONS OVER VILAS CNTY IN CHECK (GENERALLY 1 TO 2 INCHES). A LARGE AREA OF CANADIAN HI PRES IS FCST TO BUILD FROM THE NRN HI PLAINS SEWD TO THE CNTRL PLAINS ON FRI. AS THIS OCCURS...WINDS OVER WI WL SLOWLY BACK TO THE WEST (STILL QUITE BLUSTERY) AND MAKE TRAJS UNFAVORABLE FOR ADDITIONAL LAKE EFFECT SNOW REACHING VILAS CNTY. THEREFORE...WL DIMINISH POPS N-CNTRL FRI MORNING LEAVING A MIX OF SUN AND CLOUDS FOR NE WI FOR THE REST OF FRI. BRUNT OF THE COLDEST AIR TO BE OVER THE GREAT LAKES FRI MORNING...THUS HARD TO SEE MUCH OF A TEMPERATURE RECOVERY. EXPECT TO SEE MOST LOCATIONS END UP IN THE 5 BELOW TO 5 ABOVE ZERO RANGE WITH WIND CHILLS ONLY REACHING -20 DEGS. THIS SFC HI WL MOVE EWD INTO THE MID-MS VALLEY/LWR REACHES OF THE OHIO RIVER VALLEY FRI NGT AND SEND ENUF DRY AIR INTO WI TO PRODUCE MOSTLY CLEAR SKIES. OF COURSE...THESE CLEAR SKIES WITH A 24-HOUR OLD SNOW PACK WL BRING ANOTHER BITTERLY COLD NGT TO NE WI. THERE WL BE A 5 TO 15 MPH WEST WIND WHICH MAY BRING ENUF MIXING TO PREVENT TEMPS FROM COMPLETELY TANKING. MIN TEMPS SHOULD STILL BE ABLE TO FALL INTO THE 5 TO 10 BELOW ZERO RANGE LAKESIDE...15 TO 20 BELOW ZERO RANGE N-CNTRL WI. WIND CHILLS WOULD AGAIN FALL INTO ADVY CRITERIA ACROSS THE ENTIRE FCST AREA. AS THE SFC HI HEADS TOWARD THE MID-ATLANTIC STATES ON SAT...WINDS WL CONT TO BACK TO THE SW AND ALLOW FOR WAA TO DEVELOP ACROSS WI. THE AIR MASS TO STILL BE VERY DRY...THUS EXPECT A MOSTLY SUNNY DAY WITH MAX TEMPS IN THE SINGLE DIGITS ABOVE ZERO TO AROUND 10 DEGS. MODELS ARE IN FAIR AGREEMENT WITH THE MOVEMENT OF A WEAK CDFNT ACROSS THE WRN GREAT LAKES SAT NGT/EARLY SUNDAY MORNING. THE QUESTION IS WHETHER THERE WL BE ENUF LIFT AND MOISTURE PRESENT TO SQUEEZE OUT ANY LIGHT SNOW OR FLURRIES. THE GEM REMAINS CONSISTENT IN SAYING YES WITH PCPN PUSHING INTO NE WI LATE SAT NGT. NOW THE 00Z ECMWF HAS COME ABOARD WITH LIGHT QPF ARRIVING AS EARLY AS SAT EVENING. AFTER COLLABORATION WITH SURROUNDING OFFICES...HAVE DECIDED TO ADD A SMALL CHC POP TO SAT NGT. THE MEAN FLOW BY SUNDAY TO ESSENTIALLY BE ZONAL...THUS NO COLD AIR WL FOLLOW THE CDFNT INTO WI. 8H TEMPS TO SLOWLY RISE TO AROUND -10C BY SUNDAY AFTERNOON WHICH SHOULD ALLOW MAX TEMPS TO REACH THE TEENS OVER NE WI. THE MODELS THEN SHOW THE DEVELOPMENT OF AN UPR TROF OVER THE SW CONUS HEADED INTO THE NEW WORK WEEK. INITIALLY...THIS NEW SPLIT FLOW WITH THE NRN BRANCH RUNNING ACROSS SRN CANADA AND THE SRN BRANCH RUNNING ACROSS THE SRN CONUS WL KEEP NE WI QUIET WITH HI PRES STRETCHED OVER THE GREAT LAKES ON MON. THERE IS SOME MODEL DISCREPANCY AS TO HOW LONG THIS HI PRES WL HANG AROUND THE GREAT LAKES WITH THE GFS SHIFTING THE HI EWD...WHILE THE ECMWF HOLDS THE HI PRES IN PLACE. SINCE THIS IS DAY 7...HAVE HEDGED TOWARD A DRY FCST FOR NOW AS MOST WEATHER SYSTEMS WOULD EITHER BE PASSING US BY TO THE NORTH OR SOUTH. TEMPS SHOULD CONT TO SLOWLY MODERATE TOWARD NORMAL BY NEXT TUE. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 450 AM CST WED JAN 7 2015 SOME MVFR CIGS AND EVEN SOME IFR VSBYS HAVE WORKED WAY INLAND FM LAKE SUPERIOR. THOSE CONDITIONS SHOULD EASE DURING THE MORNING. THEN GENERALLY GOOD FLIGHT CONDITIONS EXPECTED THROUGH TOMORROW MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST THURSDAY FOR WIZ013-020>022- 031-037>040-045-048>050-073-074. WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>012-018- 019-030-035-036. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......KALLAS AVIATION.......SKOWRONSKI
Hazardous weather outlook, Jan 7, 4:05 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CST WED JAN 7 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 405 AM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ARCTIC COLD WILL CONTINUE TO GRIP THE AREA TODAY AND TONIGHT... RESULTING IN DANGEROUS CONDITIONS FOR ANYONE OUTDOORS WITHOUT APPROPRIATE CLOTHING. HAZARDOUS TRAVEL IS LIKELY NORTH OF HIGHWAY 70 IN FAR NORTHERN WISCONSIN THIS MORNING. LAKE-EFFECT SNOW SHOWERS AND BLOWING AND DRIFTING SNOW ARE EXPECTED IN THIS AREA...RESULTING IN SNOW- COVERED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BITTERLY COLD CONDITIONS WILL CONTINUE THURSDAY MORNING. HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY EVENING AS A QUICK-MOVING STORM SYSTEM PRODUCES SEVERAL INCHES OF POWDERY SNOW...ALONG WITH SOME BLOWING AND DRIFTING SNOW. THIS COULD RESULT IN SLIPPERY ROADS AND POOR VISIBILITY DURING THE THURSDAY AFTERNOON COMMUTE. AN ADDITIONAL REINFORCING SURGE OF ARCTIC AIR IS EXPECTED DURING THE LATTER PART OF THE WEEK. THIS WILL LIKELY RESULT IN DANGEROUSLY COLD CONDITIONS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...WITH ADDITIONAL WIND CHILL ADVISORIES OR WARNING LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE LAKE SUPERIOR SNOWBELT ARE URGED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE THIS MORNING. LMZ521-522-541>543-081200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 405 AM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS GUSTING OVER GALE FORCE AND AREAS OF HEAVY FREEZING SPRAY...WILL CONTINUE INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. JS/AK
In the hours before
Special weather statement, Jan 7, 5:24 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 524 AM CST WED JAN 7 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 524 AM CST WED JAN 7 2015 ...BITTER COLD TODAY...SNOW TOMORROW... A FRESH SURGE OF ARCTIC AIR BEGAN OVERSPREADING THE AREA OVERNIGHT. IT WILL CONTINUE ACROSS THE AREA TODAY. THE COLD AIR ARRIVED A LITTLE MORE SLOWLY THAN INITIALLY EXPECTED. AS A RESULT...OVERNIGHT LOW TEMPERATURES AND MORNING WIND CHILLS DID NOT DROP QUITE AS FAR AS EARLIER FORECAST. BUT THE CORE OF THE COLD WILL MOVE THROUGH THE REGION TODAY...SO VERY LIMITED IMPROVEMENT IN TEMPERATURES WILL OCCUR DURING THE DAYLIGHT HOURS. THE BITTER COLD WILL CONTINUE TONIGHT. A FAST MOVING WEATHER SYSTEM SWEEPING SOUTH FROM CANADA WILL BRING A ROUND OF SNOW TO THE AREA THURSDAY. THE HEAVIEST SNOWS WILL FALL DURING THE AFTERNOON. A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED. THE SNOW COULD BE FALLING QUITE HEAVILY DURING THE AFTERNOON COMMUTE...ESPECIALLY IN EASTERN WISCONSIN. GUSTY NORTHWEST WINDS WILL ACCOMPANY YET ANOTHER ARCTIC SURGE INTO THE AREA THURSDAY EVENING...IN THE WAKE OF THE DEPARTING STORM SYSTEM. THAT WILL LEAD TO SOME BLOWING AND DRIFTING OF THE SNOW...AND USHER IN ANOTHER ROUND OF DANGEROUSLY COLD CONDITIONS. BE SURE TO MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION ON THE SNOW AND COLD WEATHER THIS WEEK. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:36 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 39 hr |
| Jan 7, 2:54 PM CST | Small Craft Advisory | GRB | 54 hr |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.